Painful Lymph Nodes/Spleen
Apr 3, 2000
I have been infected for 26 months. Not on medication because my t-cells are over 1000 and viral load always undetectable. However, I have very painful and enlarged lymph nodes in my groin, axillary, abdominal, femoral, neck, arms, and rib cage. My doctor says this is because my body is doing a good job of fighting the virus. However, I have to take many pain killers, I do not sleep well because of the pain, and take about three hot baths a day to ease the pain. Would it be better to take some medication just to give my lymphatic system a break!! Spleen is also painful and I have some dizziness and malaise.
Response from Dr. Henry
Good question! Assuming no other cause is likely then HIV can do that in some persons. Treatment of HIV can have a variable impact -- sometimes the nodes will go down and sometimes they enlarge due presumedly to an enhanced immune system. In your case it could go either way abut may abe worth a short therapeutic trial for 3-6 months. If you are satisfied then continue otherwise stop. Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Lymph Glands After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- White Bumps On Penis After Licking Anus Worried I Have HIV
- White Spots After Deep Kissing Worried I Have HIV
- Genital Warts Transmission By Hand
- How Do You Get Rid Of A Vaginal Staph Infection?
- What Std Would Cause Lower Back Pain?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.